Hail, Duval
- When
- July 24, 1:55 PM EST
- Where
- Duval County, Jacksonville Beach
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.283, -81.383
Quarter size hail was reported along Kernan Road.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Quarter size hail was reported along Kernan Road.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 24, 1:45 PM EST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 PM EDT THU JUL 24 2003 BUSY AFTERNOON SO WILL BE QUICK. LAST DAY OF DEEP SOUTHWESTERLY FLOW COMING TO A CLOSE WITH PLENTY OF CONVECTION ONGOING. NEXT WX PROBLEM WILL BE NORTHERN EXTENT OF TROPICAL WAVE MOVING ACROSS SOUTH FLORIDA. PREFER AVN HANDLING OF WAVE WITH MOISTURE LIFTING ACROSS SOUTHERN HALF OF CWA ON FRIDAY. THUS WILL CONTINUE WITH GOOD CHANCE POPS SOUTH TO SCATTERED NORTH. DEEP EAST TO SOUTHEAST FLOW FOR SATURDAY AND SUNDAY AS RIDGE AXIS SHIFTS TO THE NORTH. 30-40 POPS LOOK GOOD FOR THESE DAYS. BY MONDAY RIDGE AXIS BEGINS TO SHIFT SOUTH AGAIN AS PERSISTENT EAST COAST TROUGH BUILDS BACK IN. SOUTHWESTERLY FLOW TO COMMENCE BY TUESDAY. WILL NOT MAKE SIGNIFICANT CHANGES TO EXTENDED AS SCATTERED POPS STILL LOOK GOOD. MARINE...NO HEADLINES EXPECTED THROUGH NEXT SEVERAL DAYS AS SOUTH/SOUTHEAST FLOW DEVELOPS. FIRE WX...NO CONCERNS. .PRELIMINARY POINT TEMPS/POPS... AMG 71 90 72 91 / 30 40 20 30 SSI 74 85 75 85 / 40 40 20 30 JAX 73 88 74 89 / 40 50 30 30 SGJ 75 85 75 85 / 40 50 30 30 GNV 72 89 73 91 / 40 50 30 40 OCF 72 89 73 90 / 40 50 30 40 .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. CAMP/SHASHY
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-242300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1210 PM EDT THU JUL 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA THIS AFTERNOON...SPREADING FROM WEST TO EAST. THESE STORMS WILL LIKELY PRODUCE STRONG GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING... AND LOCALLY VERY HEAVY RAINFALL. MOVEMENT OF THE STORMS WILL BE TO THE NORTHEAST AT AROUND 20 MPH. PORTIONS OF SOUTHEAST GEORGIA HAVE RECEIVED MORE THAN 3 INCHES OF RAIN DURING THE PAST 24 TO 36 HOURS. WITH THE GROUND SATURATED...ANY ADDITIONAL HEAVY RAINFALL MAY CAUSE FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY DURING THE AFTERNOON AND EVENING HOURS. OTHERWISE...NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR LOCAL AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CAMP
FLZ036-241730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1247 PM EDT THU JUL 24 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ALACHUA COUNTY FOR STRONG THUNDERSTORM WINDS AND SMALL HAIL VALID UNTIL 130 PM... AT 1247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER ALACHUA...OR ABOUT 12 MILES NORTHWEST OF GAINESVILLE...MOVING NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND GAINESVILLE...ALACHUA...LA CROSSE...NEWNANS LAKE AND GAINESVILLE AIRPORT THROUGH 130 PM EDT. VERY HEAVY RAINFALL...HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
FLZ030-031-241800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 126 PM EDT THU JUL 24 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR BRADFORD COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 2 PM EDT... AT 126 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF SAMPSON...OR ABOUT 11 MILES SOUTHEAST OF WORTHINGTON SPRINGS...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SAMPSON...NEW RIVER...HAMPTON...STARKE AND RAIFORD THROUGH 200 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CAMP
FLZ024-025-241900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 156 PM EDT THU JUL 24 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NASSAU AND DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS AND SMALL HAIL VALID UNTIL 300 PM... AT 156 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTHWEST OF BRYCEVILLE...OR ABOUT 16 MILES SOUTHWEST OF CALLAHAN...MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BRYCEVILLE...BALDWIN...NASSAU VILLAGE-RATLIFF... CALLAHAN...JACKSONVILLE INTERNATIONAL AND YULEE THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
FLZ040-241830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 207 PM EDT THU JUL 24 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR XXX COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL XXX... AT 207 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTH OF LOWELL...OR ABOUT 7 MILES NORTH OF OCALA...MOVING EAST AT 15 TO 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OCALA ...LOWELL...ANTHONY...SPARR...CITRA...HOG VALLEY AND FORT MCCOY THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
FLZ040-241830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 207 PM EDT THU JUL 24 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 230 PM... AT 207 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTH OF LOWELL...OR ABOUT 7 MILES NORTH OF OCALA...MOVING EAST AT 15 TO 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OCALA ...LOWELL...ANTHONY...SPARR...CITRA...HOG VALLEY AND FORT MCCOY THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
GAZ166-241845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 213 PM EDT THU JUL 24 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CAMDEN COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 245 PM... AT 213 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 9 MILES SOUTHWEST OF HIGH POINT...OR ABOUT 3 MILES NORTH OF KINGS BAY BASE...MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HIGH POINT THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 40 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361618.